Chest pain on Seretide

Chest pain on Seretide

Hi everybody 'Just want to ask does anybody on Seretide500Accuhaler get chest pain. I have been getting it for about three years and at one stage prescribed medicine for angina .Its like very bad indigestion and as been known to go up into my jaw. had all heart checks and nothing found,but last night took Seretide before bed and woke in agony .

6 Replies

oldestnewest
  • Morning Rubin, sorry you had a bad night - must have been scary. I'm on Seretide 250mg because i prefer to use a spacer. Never had chest pains. I think you need to go back to your GP and tell him all about it.

    That's a nice photo. You look great, and definitely don't have downy mildew on your acqualegia. Take care, Sue x

  • I was prescribed Seretide 250 for a short period last year, according to the GP I saw at the time I had "inflammation of the airways" (I'm not sure she was correct, she's known as Dr Hopeless). I normally don't use a steroid inhaler just Spiriva and a salbutamol one (Easyhaler).

    Straight away I got side effects but not the same as you, I had a scratchy irritation in my throat that caused constant coughing in bed. I only had it with the evening dose, not with the morning one. I told GP who said it wasn't the Seretide but diagnosed something else. I told her the cough didn't happen if I didn't take the evening dose. I gave up the evening dose, never had the cough again. Throat irritation is listed as a common adverse effect. But I still had bad aches in my lung area even when she lowered the dose to 100 once a day. She diagnosed that as arthritis in the spine. Again, it stopped when I didn't take the Seretide. Myalgia (muscle pain) is another common adverse effect, the diaphragm is the large muscle underneath the lungs. My GP doesn't seem to know much! I came off it after three months, I couldn't stand it any longer.

    When I first was diagnosed and started on an inhaler, I was given Ventolin, the metered dose one with the propellant. I had chest pains, just like indigestion as you say. GP diagnosed indigestion despite me saying I'd never had it in my life and it only started when I started the Ventolin. Long story short, I tried different inhalers, also using a spacer, and concluded it was the propellant I was sensitive to. I changed to a dry powder one and didn't have the chest pain any more.

    I wonder if it just doesn't suit you and gives you this adverse effect? Can you ask your GP to try a different inhaler?

  • Ruben123 that doesn't sound right id go back to your docs asap best wishes x

  • Hi Ruben, sorry you're having a bad time at the moment. I've been on the Seretide 500 accuhaler for at least 10 years now - 1 puff twice a day. I sometimes have various aches and pain in my lungs and chest, but I've never been able to pin them down to anything as they're not continuous. The only side-effect that I blame on the seretide is my failing voice, even though I gargle and clean my teeth after each puff. Even that gets better sometimes when I'm less tired, so perhaps seretide isn't to blame.

    The one thing we do know is that we all react differently to prescribed drugs, so as someone else said, I think your best plan is to talk to your GP again. You could phone the BLF helpline first (03000 030 555) and talk to their expert nurses. They might be able to suggest a good alternative that you could ask your GP about.

    And SNAP! I am wearing exactly the same outfit as in your photo. And I do mean exactly, down to the embroidered flower below your left shoulder, and the cropped green trousers. I bought my top in Debenham's sale (in Weymouth) some years ago because I loved the colours, but they didn't have my size so I had to go one larger, which meant I didn't wear it for a few years. But guess what? I've 'grown' into it now and it's one of my favourites. What good taste we both have!

    I hope you manage to sort out your inhalers. Let us know how you get on. Jan :-)

  • Hi

    I use to get a tight chest with Seretide accuhaler, with respiratory team supervision I change to Fostair NEXThaler seems to made a difference.

    If you can be referred to your respitory nurse, they will give you more time to discuss and recommend any alternatives that are available and will give you follow up appointments. There are several alternatives.

  • I get digestion problems with Spiriva. It gives me indigestion/trapped wind and feeling all stuffed up - worsened by eating gassy foods ( cabbage, sprouts etc). Terribly uncomfortable. Now I believe the cause is the bronchodilator effect spills over and inhibits the smooth muscle in your upper intestine causing a problem with peristalsis (movement of food through your intestine.

    So what can you do? Well seretide 500 is a BIG dose. You could try a reduction see if that cures it - try 250? Or if you are taking 2 puffs at a time see if you can do with one?

    Failing that you could ask to try something else: Spiriva may work for you, but it doesn't contain a steroid so you'd have to have an additional inhaler for that. Or try symbicort?

    I now take formoterol but that doesn't contain a steroid so I also use Clenil Modulate... and now no digestion problems - took me a couple of years to bottom it.

    Finally it can be caused by a combination of drugs - so look at the sides in your patient leaflets - some statins are known to exacerbate the effect.

    Good luck, it's a tough one to sort.

You may also like...